Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 44, NWS Burlington, VT

August 13, 20166 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Aug 13, 2016, 7:51 PM EDT for 6 counties in Vermont. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2016, 7:51 PM EDT (23:51 UTC)
Expired
Aug 13, 2016, 8:45 PM EDT
In force
54 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Addison County, VT, Caledonia County, VT, Orange County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 94 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 6:17 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

501 
WUUS51 KBTV 132351
SVRBTV
VTC001-005-017-021-023-027-140045-
/O.NEW.KBTV.SV.W.0044.160813T2351Z-160814T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
751 PM EDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINDSOR COUNTY IN SOUTHERN VERMONT...
  ORANGE COUNTY IN CENTRAL VERMONT...
  SOUTHERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...
  SOUTH CENTRAL CALEDONIA COUNTY IN NORTHEASTERN VERMONT...
  RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 845 PM EDT

* AT 750 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEW HAVEN MILLS TO EAST POULTNEY...MOVING EAST AT
  35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BARRE...BRANDON...BRISTOL...CHELSEA...CHITTENDEN...ORANGE...
  HARTFORD...RANDOLPH...CASTLETON...NORWICH...HARTLAND...
  WILLIAMSTOWN...PITTSFORD...BERLIN...BRADFORD...ROYALTON...
  CLARENDON...WEST RUTLAND...WALLINGFORD AND BETHEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4414 7313 4428 7207 4424 7205 4419 7207
      4413 7203 4411 7206 4410 7203 4409 7205
      4408 7203 4399 7212 4396 7210 4386 7219
      4381 7218 4377 7220 4370 7231 4360 7234
      4357 7238 4345 7240 4343 7325
TIME...MOT...LOC 2350Z 263DEG 38KT 4407 7311 4351 7321 

HAIL...1.00IN
WIND...60MPH
 
$$

EVENSON
2 follow-up statements
045 
WWUS51 KBTV 140019
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
819 PM EDT SAT AUG 13 2016

VTC001-005-017-021-023-027-140045-
/O.CON.KBTV.SV.W.0044.000000T0000Z-160814T0045Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-CALEDONIA VT-
RUTLAND VT-
819 PM EDT SAT AUG 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WINDSOR...ORANGE...SOUTHERN WASHINGTON...SOUTHEASTERN ADDISON...
SOUTH CENTRAL CALEDONIA AND NORTHEASTERN RUTLAND COUNTIES...

AT 818 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROXBURY TO NORTH SHREWSBURY VERMONT...MOVING EAST AT
35 TO 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BARRE...CHELSEA...CHITTENDEN...ORANGE...HARTFORD...RANDOLPH...
NORWICH...HARTLAND...WILLIAMSTOWN...BERLIN...BRADFORD...ROYALTON...
CLARENDON...BETHEL...WARREN...SHARON...CORINTH...BROOKFIELD...
TUNBRIDGE AND TOPSHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4428 7207 4424 7205 4419 7207 4413 7203
      4411 7206 4410 7203 4409 7205 4408 7203
      4399 7212 4396 7210 4386 7219 4381 7218
      4377 7220 4370 7231 4360 7234 4357 7238
      4345 7240 4348 7300 4417 7292
TIME...MOT...LOC 0018Z 263DEG 38KT 4410 7273 4354 7283 

HAIL...1.00IN
WIND...60MPH
 
$$

EVENSON
679 
WWUS51 KBTV 140041
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
841 PM EDT SAT AUG 13 2016

VTC001-005-017-021-023-027-140051-
/O.EXP.KBTV.SV.W.0044.000000T0000Z-160814T0045Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-CALEDONIA VT-
RUTLAND VT-
841 PM EDT SAT AUG 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR WINDSOR...ORANGE...SOUTHERN
WASHINGTON...SOUTHEASTERN ADDISON...SOUTH CENTRAL CALEDONIA AND
NORTHEASTERN RUTLAND COUNTIES WILL EXPIRE AT 845 PM EDT...
            
THE LING OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTHERN VERMONT.

LAT...LON 4428 7207 4424 7205 4419 7207 4413 7203
      4411 7206 4410 7203 4409 7205 4408 7203
      4399 7212 4396 7210 4386 7219 4381 7218
      4377 7220 4370 7231 4360 7234 4357 7238
      4345 7240 4348 7300 4417 7292
TIME...MOT...LOC 0041Z 263DEG 38KT 4412 7247 4356 7257 

$$

EVENSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:25 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 13, 6:25 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
625 PM EDT Sat Aug 13 2016

.SYNOPSIS...
A stationary front across southern Vermont and central New York
will begin to lift northward as a warm front this evening and
overnight. This will result in increasing coverage of showers,
with a few embedded thunderstorms through the first half of
tonight. With the very humid air mass along the front, some
locally heavy rainfall remains possible. A low pressure center
along the frontal zone will shift to the east early Sunday. A
trailing cold front will bring scattered showers and thunderstorms
on Sunday, but with partly sunny conditions otherwise and highs in
the low to mid 80s. Surface high pressure returns with mostly
sunny and drier conditions for Monday, with valley highs generally
reaching the lower 80s.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 622 PM EDT Saturday...Narrow corridor of severe thunderstorm
potential across s-central VT next several hours with upstream
squall line across e-central NY. Quick update to account for
Severe Thunderstorm Watch #444 through 05Z. Main threat remains
heavy rainfall, but a few stronger cores could produce strong
winds and hail.

Previous discussion...North Country remains in frontal zone, with
quasi-stationary sfc front extending E-W across far srn VT and
south of the Adirondacks at 19Z. Thru early this evening, main
focus for shower and thunderstorm activity will be just north of
the front, affecting Essex NY county, and s-central VT. Could see
some locally heavy downpours, with up to 1" rainfall possible with
heavier/slower moving cores. Further north, air mass is quite
stable with low- level frontal inversion and associated stratus
deck holding firm in most sections. Expectation is that weak
surface low across sern Ontario will lift newd overnight, and
begin to move the bndry nwd as a warm front later this evening and
overnight. As that occurs, significant sloped ascent occurs across
nrn NY into central/n-central VT, enhanced by SW winds 35-45kt in
the 850mb to 700mb layer. The 12km NAM and RAP indicate elevated
instability up to 500 J/kg, along with PW values of 2 to 2.25".
Thus, looking at redevelopment of numerous showers/embedded
thunderstorms after 22Z across nrn NY, and after 00Z across
central/nrn VT. Given PW values 2-3SD above climo, will maintain
flash flood watch overnight...and will especially need to monitor
portions of St. Lawrence Co. NY and Washington/Orange in VT where
antecedent rainfall of 1-3" occurred yesterday. Overnight lows
will not drop much from current readings as winds turn light
south/southeast. Generally upr 60s to lower 70s.

As wave low tracks to our north and east between 12-15Z Sunday,
will see trailing cold front associated with this system move
across the region and in its wake, drying NW flow as PWATs fall
below 1.5 inches by Sunday evening. With daytime heating, will
anticipate the redevelopment of isold/sct showers and a few
thunderstorms, especially across central and s-central VT during
peak heating hrs. On the whole though, better day than Saturday,
with skies partly sunny and slow lower of dewpoints from NW-SE
during the afternoon hours. High temps mainly low-mid 80s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
As of 1201 PM EDT Saturday...Expect the showers and thunderstorms to
exit the region Sunday evening as the front moves south and out of
the North Country.  A warm and muggy airmass will still be in place
overnight so I've only got lows in the mid to low 60s.  With all of
the residual moisture in place, fog is a good bet on Sunday night so
I have patchy fog mentioned in the favoured locations including the
protected river valleys.

By Monday weak ridging at the surface will lead to partly cloudy
skies with quiet weather expected. Expect light to moderate winds
and a nice reprieve from the wet weekend. Max temps during the day
should warm into the upper 70s to low 80s across the North Country.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
As of 1201 PM EDT Saturday...High pressure crests overnight on
Monday as the medium ranged guidance points to a pleasant start to
the week through Tuesday. Expect a repeat of Monday on Tuesday with
quiet and dry weather and max temps a few degrees warmer in the low
to mid 80s. Then the synoptic pattern turns more active by mid week
as the medium range deterministic guidance show two systems moving
through the area. The first, on Wednesday, is expected to be a
robust shortwave ahead of the parent upper level trough however
there is a fair bit of inconsistency with regards to specific timing
and intensity. After the shortwave clears north, a frontal system
will slide across the North Country and bring additional rainfall to
the region sometime on Thursday. Good news is expected though as
behind the front Thursday, fair and dry weather is expected to begin
the weekend.

&&

.AVIATION /00Z Sunday THROUGH Thursday/...
Through 18Z Sunday...Areas of MVFR-IFR conditions through tonight
within warm frontal zone. Coverage of showers and thunderstorms
increase after 22Z across nrn NY, and after 00Z across VT, with
locally heavy downpours possible. Winds shift light N-NE to light
SE-S overnight. Generally returning to VFR after 12Z Sunday, with
ISOLD/SCT showers and a few thunderstorms toward early afternoon.
NW wind shift with cold frontal passage 14-17Z.

Outlook 18Z Sunday through Wednesday...

18z Sunday through 12z Monday...ISOLD/SCT tstms through late
afternoon, then mainly clear Sunday night as cold front sweeps
through the region. Patchy fog SLK/MPV 06-12Z Monday.

12z Monday through 12z Wednesday...expect primarily VFR with
overnight patchy fog and IFR.

12z Wednesday onward...MVFR conditions possible with additional
chances for showers and t-storms.

&&

.HYDROLOGY...
As of 350 PM EDT Saturday...Very moist airmass will persist in
warm frontal zone with PW values into Sunday morning of 2-2.25
inches. Increasing coverage of showers and embedded thunderstorms
overnight as S-SW winds increase over bndry...as it retreats nwd
as a warm front. Additional rainfall amts of 1-2" expected, and
any locally higher amts with embedded thunderstorms could yield a
flash flood threat...this evening and overnight.

River levels are low, so we don't anticipate the larger rivers to
become overwhelmed, especially since heavy rain footprints will be
sub-basin in size.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Flash Flood Watch through Sunday evening for VTZ001>012-
     016>019.
NY...Flash Flood Watch through Sunday evening for NYZ026>031-034-
     035-087.

&&

SYNOPSIS...Banacos
NEAR TERM...Banacos
SHORT TERM...Banacos
LONG TERM...Deal
AVIATION...KGM
HYDROLOGY...Banacos
Hazardous weather outlook, Aug 13, 3:58 AM EDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
358 AM EDT SAT AUG 13 2016

NYZ026>031-034-035-087-VTZ001>009-016>018-140930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
358 AM EDT SAT AUG 13 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ010>012-019-140930-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
358 AM EDT SAT AUG 13 2016

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 13, 4:25 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
425 PM EDT SAT AUG 13 2016

VTZ011-012-019-132200-
WINDSOR-WESTERN RUTLAND-EASTERN RUTLAND-
425 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WINDSOR AND
SOUTHEASTERN RUTLAND COUNTIES...

AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
SOUTH POULTNEY...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
CLAREMONT...SPRINGFIELD...CHESTER...LUDLOW...CHARLESTOWN...
CLARENDON...WALLINGFORD...POULTNEY...PAWLET...CAVENDISH...MOUNT
HOLLY...WELLS...WEST WINDSOR...SHREWSBURY...MIDDLETOWN SPRINGS...
READING...TINMOUTH...WESTON...ANDOVER AND IRA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4325 7282 4330 7282 4330 7297 4329 7299
      4330 7298 4331 7325 4354 7324 4352 7240
      4348 7238 4337 7242 4336 7239 4333 7241
      4331 7240 4327 7241 4325 7244 4323 7243
      4324 7255 4322 7269
TIME...MOT...LOC 2024Z 275DEG 21KT 4344 7318
Special weather statement, Aug 13, 4:54 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
454 PM EDT SAT AUG 13 2016

NYZ029>031-034-035-132200-
SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-SOUTHERN FRANKLIN-EASTERN
ESSEX-WESTERN CLINTON-
454 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLINTON...SOUTHERN
FRANKLIN AND CENTRAL ESSEX COUNTIES...

AT 452 PM EDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
WERE LOCATED IN SOUTHEAST FRANKLIN AND NORTHWEST ESSEX COUNTIES IN
NORTHERN NEW YORK...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
ADIRONDACK REGIONAL AIRPORT...ESSEX...WILLSBORO...WESTPORT...
WILMINGTON...ELIZABETHTOWN...KEENE VALLEY...AU SABLE FORKS...JAY IN
ESSEX COUNTY...MOUNT MARCY...NORTH ELBA...HARRIETSTOWN...BLACK
BROOK...LEWIS...KEENE...PARTRIDGE HARBOR...CLINTONVILLE...LOUIS
CLEARING BAY...BOQUET AND MOORE POINT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 4423 7335 4419 7339 4407 7343 4405 7427
      4412 7428 4410 7454 4443 7457 4449 7334
TIME...MOT...LOC 2052Z 267DEG 27KT 4426 7406
Special weather statement, Aug 13, 5:22 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
522 PM EDT SAT AUG 13 2016

VTZ001-005-006-008>010-017-018-132215-
EASTERN ADDISON-WASHINGTON-WESTERN ADDISON-WESTERN
CHITTENDEN-LAMOILLE-EASTERN CHITTENDEN-GRAND ISLE-ORANGE-
522 PM EDT SAT AUG 13 2016

...STRONG THUNDERSTORMS WITH HEAVY RAINFALL TO MOVE INTO
CHITTENDEN AND NORTHERN ADDISON COUNTIES...

AT 518 PM EDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
WERE LOCATED OVER NORTHERN ESSEX COUNTY NY... MOVING EAST AT 30 MPH.
THE STORMS WILL MOVE ACROSS LAKE CHAMPLAIN BETWEEN PORT KENT AND
PORT HENRY THROUGH 6 PM AND INTO CHITTENDEN AND NORTHERN ADDISON
COUNTIES.

LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BRISTOL...BURLINGTON
INTERNATIONAL AIRPORT...ADDISON...WILLISTON...WINOOSKI...SHELBURNE...
JERICHO...HINESBURG...STOWE...RICHMOND...CHARLOTTE...UNDERHILL...
FERRISBURGH...MONKTON...HUNTINGTON...STARKSBORO AND MIDDLESEX.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4462 7263 4403 7256 4396 7340 4414 7342
      4414 7340 4419 7339 4426 7331 4437 7334
      4444 7329 4450 7331 4457 7336
TIME...MOT...LOC 2118Z 265DEG 43KT 4428 7327
Special weather statement, Aug 13, 6:19 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
619 PM EDT SAT AUG 13 2016

VTZ005-008>010-017-018-132315-
EASTERN ADDISON-WASHINGTON-WESTERN ADDISON-WESTERN CHITTENDEN-EASTERN
CHITTENDEN-ORANGE-
619 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHITTENDEN...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN ADDISON COUNTIES...

AT 618 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MONKTON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BRISTOL...FERRISBURGH...MONKTON...HUNTINGTON...STARKSBORO...
MIDDLESEX...NEW HAVEN...WAITSFIELD...WARREN...MORETOWN...FAYSTON...
MT. PHILO STATE PARK...FERRISBURG...MONKTON RIDGE...MONKTON BORO...
WALTHAM...SOUTH NORTHFIELD...MONTPELIER JUNCTION...HANKSVILLE AND
WEST LINCOLN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4412 7329 4430 7330 4436 7259 4409 7258
TIME...MOT...LOC 2218Z 268DEG 20KT 4422 7319
Special weather statement, Aug 13, 7:33 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
733 PM EDT SAT AUG 13 2016

NYZ035-VTZ009>012-018-019-140030-
EASTERN ESSEX-EASTERN ADDISON-WESTERN ADDISON-WINDSOR-ORANGE-WESTERN
RUTLAND-EASTERN RUTLAND-
733 PM EDT SAT AUG 13 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WINDSOR...SOUTHERN
ORANGE...SOUTHERN ADDISON AND RUTLAND COUNTIES...

AT 730 PM EDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WILL
BE MOVING ACROSS RUTLAND...WINDSOR...AND SOUTHERN ORANGE COUNTIES OF
VERMONT THROUGH 8:30 PM.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLAREMONT...SPRINGFIELD...BRANDON...CHESTER...LUDLOW...CHITTENDEN...
HANOVER...HARTFORD...CHARLESTOWN...RANDOLPH...CASTLETON...NORWICH...
HARTLAND...PITTSFORD...BRADFORD...ROYALTON...CLARENDON...WEST
RUTLAND...WALLINGFORD AND BETHEL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4325 7282 4330 7282 4331 7326 4353 7324
      4363 7331 4363 7337 4357 7340 4370 7340
      4377 7335 4382 7340 4404 7208 4386 7219
      4377 7220 4370 7231 4360 7234 4357 7238
      4331 7240 4323 7243 4322 7269
TIME...MOT...LOC 2330Z 260DEG 49KT 4375 7342 4324 7342

EVENSON
Special weather statement, Aug 13, 7:35 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
735 PM EDT SAT AUG 13 2016

NYZ034-035-VTZ005-007>010-017-018-140030-
WESTERN ESSEX-EASTERN ESSEX-CALEDONIA-EASTERN
ADDISON-WASHINGTON-WESTERN ADDISON-WESTERN CHITTENDEN-EASTERN
CHITTENDEN-ORANGE-
735 PM EDT SAT AUG 13 2016

...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT CENTRAL
ESSEX...CENTRAL ORANGE...SOUTHERN CHITTENDEN...WASHINGTON...NORTHERN
ADDISON AND SOUTHWESTERN CALEDONIA COUNTIES...

AT 730 PM EDT...THUNDERSTORMS WERE OVER ESSEX COUNTY NY, STRETCHING
EAST OVER SOUTHERN CHITTENDEN AND NORTHERN ADDISON COUNTIES IN
VERMONT, AND INTO WASHINGTON AND ORANGE COUNTIES. STORMS WERE
TRAVELING REPEATEDLY OVER THE SAME AREAS, PRODUCING VERY HEAVY
DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
BARRE...MONTPELIER...BRISTOL...CHELSEA...ESSEX...ADDISON...ORANGE...
SHELBURNE...HINESBURG...CHARLOTTE...WILLIAMSTOWN...BERLIN...
FERRISBURGH...EAST MONTPELIER...WILLSBORO...MONKTON...HUNTINGTON...
STARKSBORO...MIDDLESEX AND NEW HAVEN.

TORRENTIAL RAINFALL IS OCCURRING WITH THE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING OCCURRING. LIGHTNING CAN STRIKE
10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A
BUILDING OR VEHICLE.

LAT...LON 4394 7395 4437 7404 4442 7315 4432 7223
      4393 7231 4403 7311
TIME...MOT...LOC 2330Z 256DEG 24KT 4424 7306

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 11:35 AM EDTSpecial Weather StatementBTVAddison, Orange, Rutland, Windsor55 min
Aug 13, 12:39 PM EDTSpecial Weather StatementBTVWindsor66 min
Aug 13, 2:34 PM EDTSpecial Weather StatementBTVRutland56 min
Aug 13, 4:25 PM EDTSpecial Weather StatementBTVWindsor95 min
Aug 13, 5:22 PM EDTSpecial Weather StatementBTVAddison, Chittenden, Lamoille, Washington53 min
Aug 13, 6:19 PM EDTSpecial Weather StatementBTVWashington56 min
Aug 13, 7:33 PM EDTSpecial Weather StatementBTVRutland, Windsor57 min
Aug 13, 7:35 PM EDTSpecial Weather StatementBTVAddison, Orange, Washington55 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.